MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a leg procedure using the advance 35 low profile balloon catheter, the balloon got stuck inside the stent and burst radially.The patient was not injured however the procedure was prolonged more than 45 minutes.As reported on the complaint form, the stent was not fully deployed and the specialist wanted to dilate it using a balloon.The balloon burst while inflating and got stuck inside of the stent.It was also clarified via email that by radially, they actually meant that the balloon ruptured circumferentially.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 35lp low profile balloon catheter was returned with a competitor's wire guide.The balloon is separated into two sections and has ruptured radially.The separated section of the balloon is 2.5 centimeters (cm).The hub and strain relief are intact.The catheter is twisted 32.0 cm from the proximal end.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events related to this failure mode.There were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use.Specific items addressed include: "use of a pressure gauge is recommended to monitor inflation pressures".The ifu also states, "the balloon is manufactured from an extra-thin wall, high-strength, minimally-compliant material.Particular care should be taken in handling the balloon to prevent damage." per the ifu, "the catheter is not intended for the delivery of stents." the site reported that "the stent was not fully deployed and the specialist wanted to dilate with a balloon.Balloon burst while inflating and got stuck inside the stent." per the ifu, "the catheter is not intended for the delivery of stents and "all stents should be deployed in accordance with the manufacturer's indications and instructions for use." based on the information provided and results of the investigation the most likely root cause may be related to user technique.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6594115
Report Number1820334-2017-00984
Device Sequence Number19103081
Product Code DQY
UDI-Device Identifier10827002523453
UDI-Public(01)10827002523453(17)191220(10)7537671
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-6-4.0
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight80